T Nation

Help Understanding Lab Numbers, Appt with Doc Tomorrow

I’m the “someone”. And that is true. But, if one is happy with the results obtained with a lower dose, fine by me.

1 Like

I don’t know what to say…to be honest my doc didn’t give me a bunch of warm and fuzzy feelings about this whole thing, especially after reading so much in these forums about how ill informed and “not able to think critically” so many doctors are about HRT. Not to mention the fact he wanted to put me on AI without even seeing how I would react to biweekly injections. He wasn’t able to provide much insight into my thyroid concerns either. Albeit my numbers for thyroid were technically “normal”. When I questioned him about the hCG he said since I was married and not looking for more kids that it was unnecessary and that the biggest side affect that would concern me is atrophy but since I’m married and not overly worried about the visual aspect. I asked about pregnenolone, he said it was a precursor and since we are going with TRT that was the end result anyway.

To be honest, the instructions he put on the vial of T said to inject 200mg every 7 days, I backed off that number out of caution from everything I’ve read on here. Maybe that was a mistake to not follow his exact instructions. Bottom line is this: my T is low and free T and E2 is REALLY low, and I want to do the right thing as mentioned earlier. Hopefully the 160 isn’t a big mistake and way too high.

I always weigh on the same day, upon waking right after I pee. Is edema a common indicator of too much exogenous T.

160mg? Your jsut gonna find out if it’s too much or too little. Having higher T and e2 is not going to kill you or damage you. Just pay attention to bloods and act accordingly. The doc you have isn’t very intelligent.

What kind of doctor is he? Endocrinologist or urologist?

@BrickHead Urologist, general surgeon (retired from surgery due to MS diagnosis).
Fellow at the American Academy of Anti-Aging and Regenerative medicine (for whatever that may be worth)

1 Like

So you are 7 total weeks into TRT? And you changed your protocol at week 4? Curious, why did you change? Because of high T and free T? What protocol did you start with and what are you currently doing?

I was on 100mg for 3 weeks with under ground source and then I finally found a doc. He wanted to start me high, we did start higher … end of week I took a blood test and I was already above normal on test and free t. E2 was normal. I then lowered it and have stayed there.

Lowered back to 100mg weekly?

I don’t know really, but if I were you I’d stay at 120 now. Wait it out. These side effects are normal as everyone has stated. Don’t worry about it too much.

This is a marathon. This dose results will tell you what 120 does for you and you can easily adjust dosages in the future based off this experiment .

Stay cool and get rid of the fear.

Good advice here^.

Thanks enackers. Perhaps you misunderstood, I was asking what you changed your protocol back to?

I am personally at 80mg 2x a week (so 160 total). I started there so I am going to ride it out for 6 weeks, which is my labs and next Dr appointment. Hopefully that doesn’t send my E2 through the roof and/or cause some negative side affects.

I’m actually in a decent place mentally speaking. I take great care of myself from a health/nutrition/sleep&recovery standpoint. Overall I’d say my health is excellent, aside from the typical symptoms of low T, so hopefully I will avoid some of the hormonal fiascos that I’ve read about on here.

Many thanks to you, @BrickHead @systemlord @highpull for all the input and time. You guys have helped immensely.

1 Like

Oh I’d have to look but I believe I was at 160/170 and dropped to 140. I also dropped my hcg which was 400iu twice a week. I did this for a short period but that spiked it. I’m now at 140 (I think board guys suggested 120) and I will start taking 200 iu hcg per week to keep the balls from being painful. I might actually take some today or tomorrow… I don’t like the pain I get in balls and lower pelvic region.

Edema can be caused from too much testosterone used.

So got my 6 week labs back after starting TRT. I’ve been doing 80mg E3.5 days, subQ. I’m somewhat surprised by my high free T numbers considering how high my SHBG still is (67).

Also have a high estradiol number but I don’t think I am experiencing any symptoms. No sensitive nipples, although I believe I’ve put on 6-8 pounds water weight since starting because I haven’t changed my diet in months and I was maintaining a steady weight for 3 months before starting TRT.

Total T >1500 Range 264-916
Free T 26.5. Range 6.8-21.5
Estradiol sensitive 43.8. Range 8-35
SHBG 67.6. Range 16.5-55.9

Thoughts? @enackers @highpull @physioLojik @systemlord

How do you feel?

Thanks for responding @NH_Watts, I actually meant to tag you also, I’m about 3/4 through your thread and have enjoyed reading it.

Before TRT my libido had completely vanished. It is definitely back to an extent but I think there could be more to come, at least I hope so. I am also getting morning erections (and during the night) again, those also were rare in the year or two before TRT.

I feel better/clearer mentally, more motivated at work. Definitely an improvement in quality of life. The excess water weight bothers me slightly and I had a high blood pressure reading (120/90) for the first time in life 2 weeks after starting. Haven’t checked it since, meeting Dr Nichols tomorrow for the first time.

To sum it up definitely better but hoping there is more to be had. I know it’s still early. I’m thinking the doc will push me to increase injection frequency but when I started I didn’t even think that would be possible due to high SHBG, I’ve read you needed larger single doses to get free T up. That does not appear to be the case in my personal situation.

2 Likes

What a positive update! Glad things are showing so much improvement? So seeing Dr. Keith Nichols? You’re in good hands. He knows his stuff.

1 Like

There is a variability in the stickiness of SHBG, SHBG is of no consequence if Free T is optimal which is the case. If you developed systems of high estrogen and or water weight didn’t resolve on it’s own in time, you could always decrease the dosage.

Excess testosterone can also increase water storage within the body.

1 Like

He’ll push you to use cream and your gonna like how he operates. You’ll probably see more labido with that change and he will answers tons of questions you have :blush:

Glad it’s working. Your optimized !

1 Like

Levels look good, on paper. Sounds as though symptoms are improving and you are on the right track.

1 Like